SRS Fentanyl Patches

Discussion in 'On Topic' started by Danman, Aug 8, 2006.

  1. Danman

    Danman New Member

    Joined:
    Jul 26, 2006
    Messages:
    7
    Likes Received:
    0
    How does one get off those without severe withdrawal?
     
  2. Maliboost

    Maliboost New Member

    Joined:
    Jun 14, 2004
    Messages:
    18,290
    Likes Received:
    0
    Location:
    nw indiana
    lowering the dosage and weaning yourself off, you can't just stop cold turkey
     
  3. Metal

    Metal Active Member

    Joined:
    Apr 30, 2002
    Messages:
    1,270
    Likes Received:
    0
    Location:
    Boston, MA
    I started at the 150 fentanyl patches (highest dose I think), then lowered to 25 fentanyl patches, then in hospital got occasional 100mics of fentanyl shot into my IV a few times a day and for dressing changes or hurtful procedures... then they weaned me off fentanyl patches with Oxycodone... then lowered it down to Tramadol... carefully monitored by Pain Management Doctors though inside of a Hospital...while was in the Intensive Care Unit... I WOULD NOT SUGGEST COMING OFF OF FENTANYL PATCHES OR FENTANYL ITSELF WITHOUT A DOCTOR PRESENT OR DOCTORS ORDERS FOR A DOSAGE DECREASE ON A SAFE SCHEDULE!!!

    You need to talk to the Doctor that put you on these patches about it and ask them how they can help you out, by lowering dosages, giving other opiates to supplement it, etc..

    If you Got the Fentanyl Patches OFF THE STREET... I feel bad for you, because it is equivalent to Heroin... YOU NEED TO GET TO A DOCTOR if you have not done so already... NOBODY ON OT CAN HELP YOU GET OFF OF FENTANYL... At the very least when it gets bad go to the Emergency Room, they will give you something to hold you over and help you taper off of the fentanyl.. Fentanyl is a highly abused drug and you can become addicted to it as easy as anything else like heroin.. PLEASE BE CAREFUL, FOR YOUR OWN LIFE'S SAKE!!! Also, Methadone is commonly used to taper patients off of the Fentanyl Patch on certain occasions as was done in my situation - but I was not an abuser, I was prescribed Fentanyl and Methadone for Pain Control after 13 surgeries on my leg and removal of many parts of my hip/groin/abdomen area.. I never sought the drugs to get 'high'. Pain patients think about these medications as something we need to deal with our day-to-day pains so that we can get through our day and live a normal life without pain.. However there are addicts that abuse the same types of medications that us (me being one) pain patients use for normal daily pain treatment so we can live normal lives, go to work, do things around the house, and recover from whatever disease it is that has put us in so much pain.. In my case it was FLESH EATING BACTERIA and after 13 surgeries on my leg/groin/abdomen I could not get out of bed without some help from medication... that is not drug abuse, people who buy it on the street to get 'high' are the abusers... I am the person that uses it for it's intended purpose, to relieve moderate to severe pain in patients that have Chronic Pain after certain procedures, extended hospital stays, multiple surgeries, and other conditions. In my case, it falls into the category of a 45 day hospital stay, 13 surgeries, multiple surgical wound dressing changes (MOST PAINFUL THING YOU'LL EVER DEAL WITH IF YOU DO HAVE TO DEAL WITH IT), also multiple debridements every few days when the Doctor comes in to clean up the wound and cuts out any part of the leg that has become infected as a result (ALSO VERY PAINFUL)...Now that I am finally home I am on similar medications to those that I was on in the hospital because I simply can not go about my day in a normal fashion and without pain unless I take my medication... for me it is a medication, it is not a drug to get high.. I also have a pain management Doctor that specifically monitors my day-to-day consumption of pain management medicines and he is working on lowering the dosage for me but not to lower it below an amount in which I would be in unbearable PAIN as I was in when I first got out of the hospital and went to see him..

    In conclusion, don't take this as a joke... You need to see a Doctor or seek your closest Emergency Room if you have been buying Fentanyl off the street!! It is a serious drug and if you don't get help you'll end up dead somewhere on the street, I'm not kidding. Do as you wish, but I've warned you.. it is not a drug to mess around with, look it up online, Soooooo many people have died from Fentanyl withdrawal and abuse because they didn't seek medical assistance..

    Once again, my final advice is to go to the Emergency Room if you are running out of the Fentanyl because you will go into serious withdrawals; or contact the Doctor that prescribed it to you if you actually have it as a legit prescription.. I have the feeling that you bought it off the street though; as you came onto this forum on OffTopic to ask how to come off of the Fentanyl Patches instead of CONSULTING WITH A MEDICAL PROFESSIONAL, AKA YOUR DOCTOR FIRST!!! Please save yourself before we read about you in the newspaper, go to your Doctor and if you don't have one go to the Emergency Room!!!
     
  4. Danman

    Danman New Member

    Joined:
    Jul 26, 2006
    Messages:
    7
    Likes Received:
    0
    Thank you both for your advice. Metal, I am so terribly sorry for what you have gone and continue to go through. You are correct about my situation. I have to do this on my own and will. I also have lost MANY close friends due to this awful thing, so you would think I would know better. I seem to think I'm too smart for it to happen to me.
     
  5. EyesForTheSkies

    EyesForTheSkies God made me funky...

    Joined:
    Sep 27, 2005
    Messages:
    6,697
    Likes Received:
    0
    Location:
    maryland...
    i just wanted to add that, while most of what metal said was right, you will not die from fentanyl withdrawal... it is synthetic morphine, and just like any other opiate, withdrawal from addiction is one of the worst experiences any addict could go through, but it is not in and of itsself life-threatening....

    still, i would recommend checking into a hospital for detox as they can montior you and (in some places, unfortunately not where i live) give you something to stop the withdrawals (besides clonidine)... i would also recommend you contact your local methadone clinic and get started there... i was a heroin addict for 5+ years and being on methadone is the ONLY thing that has allowed me to stay off of heroin for the 2+ years that i have been clean now...

    good luck... :hs:
     
  6. wayne and zeus

    wayne and zeus oh it will, won't it

    Joined:
    Jan 17, 2005
    Messages:
    12,305
    Likes Received:
    0
    I would shy away from Methadone and learn more about Buprenorphine or the now widely available Suboxone.
     

Share This Page